# SDR CA190530009

- Difficulty date: May 23, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Piper PA-34-220T
- Aircraft time: 2,939 hours
- Engine: Cont TSIO360RB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Probe
- Part number: 308038
- Condition: Malfunctioned
- Location: Cht
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

(CAN) ON JANUARY 24, 2019 THE LEFT HAND ENGINE CHT SHOWED AN OVER TEMP INDICATION AND ACTIVATED THE MASTER CAUTION. THE CHT WAS REPLACED WITH A NEW UNIT AT 2738.8 TAT. ON MAR 19, 2019 THE R/H CHT FAILED CAUSING A MASTER CAUTION INDICATION. THE CHT PROBE WAS REPLACED WITH A SERVICEABLE UNIT TAKEN FROM SISTER SHIP. TIME IN SERVICE OF THE FIRST PROBE 39.1 HRS. ON APRIL15, 2019 THE R/H CHT FAILED AGAIN, THIS TIME IT SPENT 17.4 HRS IN SERVICE. AS OF MAY 24, 2019 THE PROBE HAS FAILED AGAIN. WE HAVE SIMILAR PROBLEMS WITH OTHER AIRCRAFT. WE TROUBLE SHOT THE PROBES AND FOUND THAT WHEN MEASURING THE RESISTANCE, IN A TEMPERATURE CONTROLLED ENVIRONMENT, THE RESISTANCE WOULD INCREASE FROM ABOUT 7 K OHMS TO ABOUT 10 K OHMS AND THEN DISCHARGE BACK TO 7KO MUCH LIKE A CAPACITOR CHARGING AND DISCHARGING. (TC# 20190530009)
